Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 9, 2001, 12:03 AM CST for Grady County, Stephens County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 9, 2001, 12:03 AM CST (06:03 UTC)
- Expired
- Feb 9, 2001, 12:45 AM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grady County, OK, Stephens County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 12:15 AM CST | Thunderstorm Wind | Marlow, OK | A barn and trees were blown down. |
| Feb 9, 12:40 AM CST | Thunderstorm Wind 56 M | Duncan, OK | Wind gust was measured by Oklahoma mesonet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 11:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS54 KOUN 090606
SVROKC
OKC051-067-137-TXC077-090645-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1203 AM CST FRI FEB 9 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRADY COUNTY IN CENTRAL OKLAHOMA
CLAY COUNTY IN NORTHERN TEXAS
JEFFERSON COUNTY IN SOUTHERN OKLAHOMA
STEPHENS COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 1245 AM CST
* AT 1201 AM CST...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM ARCHER CITY TO 10 MILES SOUTHWEST OF CHICKAHSA
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...ALEX...BRADLEY...
BRAY...BYERS...CHARLIE...COMANCHE...CORUM...DUNCAN...EMPIRE CITY...
HASTINGS...HENRIETTA...JOLLY...MARLOW...NINNEKAH...PETROLIA...RUSH
SPRINGS...RYAN...SUGDEN...TERRAL AND WAURIKA
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. WIND GUSTS IN EXCESS OF 70 MPH HAVE BEEN REPORTED. MOBILE
HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH
WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.
HAIL TO THE SIZE OF NICKELS IS ALSO POSSIBLE.
LAT...LON 3408 9839 3373 9841 3373 9793 3450 9769
3491 9768 3497 9806 3413 9814What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 10:05 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 8, 10:05 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CST THU FEB 8 2001 MAIN CONCERN THIS EVENING HAS BEEN STEADY MOVEMENT OF SHALLOW ARCTIC AIR INTO NORTHWEST OKLAHOMA AND ASSOCIATED VARIETY OF PRECIP TYPES NORTH OF THE BOUNDARY. AS OF MID EVENING...COLD FRONT WAS LOCATED FROM NEAR STILLWATER SOUTHWESTWARD TO NEAR QUANAH TEXAS WITH TEMPERATURES ACROSS FAR NORTHWEST OKLAHOMA ALREADY INTO THE MID AND UPPER 20S. RECENT SURFACE OBS AND CALLS TO THAT AREA INDICATE A MIXTURE OF FREEZING RAIN...SLEET..AND SNOW...WITH OCCASIONAL RUMBLES OF THUNDER. GROUND TEMPERATURES ARE STILL WARM HOWEVER RELATIVE TO THE SURFACE AIR WHICH HAS GREATLY LIMITED SIGNIFICANT ACCCUMS OF ICE/SNOW FROM DEVELOPING. BACK EDGE OF DEEPEST MOISTURE AND STRONGEST SYNOPTIC SCALE LIFT IS JUST BEGINNING TO ENTER EXTREME WESTERN OKLAHOMA AT THIS TIME. COLD FRONT SHOULD ACCELERATE SOUTHEASTWARD AFTER MIDNIGHT AS UPPER LOW LIFTS OUT ALLOWING ARCTIC AIR TO MOVE FASTER AND FARTHER THAN EXPECTED INTO THE FORECAST AREA WITH SEVERAL HOURS OF SIGNIFICANT PRECIP TO FALL INTO SUB FREEZING AIR PARTICULARLY ACROSS NORTH CENTRAL OKLAHOMA. FOR THIS REASON RECENTLY UPDATED THE WINTER WEATHER ADVISORY TO INCLUDE NORTH CENTRAL OKLAHOMA AND A FEW MORE COUNTIES TO THE SOUTH. WOULD NOT BE SURPRISED TO SEE ICE PROBLEMS DEVELOP EVEN FARTHER SOUTH INTO THE AREA LATE TONIGHT/EARLY FRIDAY BUT WILL LEAVE THAT UP TO THE MIDNIGHT SHIFT TO DECIDE. SQUALL LINE ACROSS THE EASTERN TEXAS PANHANDLE SHOULD PICK UP EASTWARD SPEED AND PERHAPS INTENSITY AS IT ENCOUNTERS DEEPER MOISTURE OVER CENTRAL TEXAS. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR PRIMARILY LARGE HAIL AND SEVERE WIND GUSTS. UPDATES TO THE ZONES AND WINTER WEATHER ADVISORY HAVE ALREADY BEEN ISSUED. .OUN... OK...WINTER WEATHER ADVISORY TONIGHT OKZ004>018 TX...NONE. JAMESL
In the hours before
Local storm report, Feb 8, 10:52 PM CST, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM KNOX CITY TX WIND DAMAGE
02/08/01 KNOX POWER LINES DOWN
1040 PM KNOX CITY TX WIND DAMAGE
02/08/01 KNOX POWER LINES DOWN
KTLocal storm report, Feb 8, 11:21 PM CST, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM MEERS OK 1.00 INCH HAIL
02/08/01 COMANCHE AMATEUR RADIO REPORT
KTLocal storm report, Feb 8, 11:33 PM CST, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1133 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM FREDERICK OK 65 MPH WIND GUST
02/08/01 TILLMAN REPORTED BY COUNTY
EMERGENCY MANAGER
1120 PM FREDERICK OK WIND DAMAGE
02/08/01 TILLMAN POWER POLES BLOWN
OVER...REPORTED BY
COUNTY EMERGENCY
MANAGER
KTLocal storm report, Feb 8, 11:46 PM CST, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM MAYBELLE TX 70 MPH WIND GUST
02/08/01 BAYLOR AMATEUR RADIO REPORT
1125 PM MAYBELLE TX WIND DAMAGE
02/08/01 BAYLOR SHINGLES BLOWN OFF
ROOF...AMATEUR RADIO
REPORT
1139 PM GRANDFIELD OK 60 TO 65 MPH WIND GUST
02/08/01 TILLMAN AMATEUR RADIO REPORT
1142 PM LAWTON OK 60 MPH WIND GUST
02/08/01 COMANCHE AMATEUR RADIO REPORT
KTLocal storm report, Feb 8, 11:54 PM CST, 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 3 W MEDICINE PARK OK 68 MPH WIND GUST
02/08/01 COMANCHE RECORDED BY OKLAHOMA
MESONET
1130 PM 3 W GRANDFIELD OK 67 MPH WIND GUST
02/08/01 TILLMAN RECORDED BY OKLAHOMA
MESONET
1153 PM WICHITA FALLS TX 58 MPH WIND GUST
02/08/01f WICHITA RECORDED BY ASOS
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 11:35 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 40 min |
| Feb 9, 12:03 AM CST | Severe Thunderstorm Warning | OUN | Jefferson | 42 min |
| Feb 9, 12:46 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, McClain, Stephens | 59 min |
| Feb 9, 12:46 AM CST | Severe Thunderstorm Warning | OUN | Jefferson | 59 min |
| Feb 9, 1:41 AM CST | Severe Thunderstorm Warning | OUN | Carter, Murray | 49 min |
| Feb 9, 2:03 AM CST | Severe Thunderstorm Warning | OUN | Johnston, Pontotoc | 42 min |
| Feb 9, 2:45 AM CST | Severe Thunderstorm Warning | OUN | Bryan | 30 min |
| Feb 9, 2:58 AM CST | Severe Thunderstorm Warning | OUN | Atoka | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.